Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 288, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 11, 2012, 7:03 PM CDT for Henderson County, Kaufman County, Navarro County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2012, 7:03 PM CDT (00:03 UTC)
- Expired
- Oct 11, 2012, 7:40 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Henderson County, TX, Kaufman County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
313
WUUS54 KFWD 120003
SVRFWD
TXC213-257-349-120100-
/O.NEW.KFWD.SV.W.0288.121012T0003Z-121012T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
703 PM CDT THU OCT 11 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
NORTH CENTRAL NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
NORTHWESTERN HENDERSON COUNTY IN NORTHEAST TEXAS...
* UNTIL 800 PM CDT
* AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
SOUTHWEST OF SEVEN POINTS...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SEVEN POINTS AND TOOL AROUND 725 PM...
COTTONWOOD AROUND 730 PM...
GUN BARREL CITY AND GRAYS PRAIRIE AROUND 735 PM...
KEMP AND MABANK AROUND 740 PM...
KAUFMAN AROUND 755 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-20 BETWEEN MILE MARKERS 491 AND 493...
I-45 BETWEEN MILE MARKERS 240 AND 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3210 9635 3220 9653 3228 9649 3232 9640
3235 9645 3265 9630 3264 9608 3246 9607
3236 9608
TIME...MOT...LOC 0003Z 216DEG 23KT 3223 9638
$$3 follow-up statements
090
WWUS54 KFWD 120013
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT THU OCT 11 2012
TXC213-257-349-120100-
/O.CON.KFWD.SV.W.0288.000000T0000Z-121012T0100Z/
HENDERSON TX-KAUFMAN TX-NAVARRO TX-
713 PM CDT THU OCT 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTH CENTRAL NAVARRO...SOUTHEASTERN KAUFMAN AND NORTHWESTERN
HENDERSON COUNTIES...
AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF SEVEN POINTS...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TOOL AROUND 720 PM CDT...
SEVEN POINTS AROUND 725 PM CDT...
GUN BARREL CITY AND COTTONWOOD AROUND 730 PM CDT...
GRAYS PRAIRIE AROUND 735 PM CDT...
KEMP AND MABANK AROUND 740 PM CDT...
OAK GROVE AROUND 745 PM CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-20 BETWEEN MILE MARKERS 491 AND 493...
I-45 BETWEEN MILE MARKERS 244 AND 252.
LAT...LON 3217 9628 3228 9647 3228 9648 3232 9640
3235 9645 3265 9630 3264 9608 3249 9607
3236 9608
TIME...MOT...LOC 0013Z 216DEG 23KT 3229 9631
$$957
WWUS54 KFWD 120022
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT THU OCT 11 2012
TXC349-120032-
/O.CAN.KFWD.SV.W.0288.000000T0000Z-121012T0100Z/
NAVARRO TX-
722 PM CDT THU OCT 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NAVARRO COUNTY
IS CANCELLED...
LAT...LON 3223 9622 3225 9624 3224 9626 3226 9629
3228 9628 3230 9630 3230 9633 3232 9637
3265 9630 3262 9608 3261 9607 3236 9608
TIME...MOT...LOC 0022Z 220DEG 29KT 3233 9622
$$
TXC213-257-120100-
/O.CON.KFWD.SV.W.0288.000000T0000Z-121012T0100Z/
HENDERSON TX-KAUFMAN TX-
722 PM CDT THU OCT 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN KAUFMAN AND NORTHWESTERN HENDERSON COUNTIES...
AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVEN
POINTS...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KEMP AROUND 730 PM CDT...
MABANK AND OAK GROVE AROUND 735 PM CDT...
KAUFMAN AROUND 740 PM CDT...
LAT...LON 3223 9622 3225 9624 3224 9626 3226 9629
3228 9628 3230 9630 3230 9633 3232 9637
3265 9630 3262 9608 3261 9607 3236 9608
TIME...MOT...LOC 0022Z 220DEG 29KT 3233 9622
$$907
WWUS54 KFWD 120040
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT THU OCT 11 2012
TXC213-257-120050-
/O.CAN.KFWD.SV.W.0288.000000T0000Z-121012T0100Z/
HENDERSON TX-KAUFMAN TX-
740 PM CDT THU OCT 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KAUFMAN AND
NORTHWESTERN HENDERSON COUNTIES IS CANCELLED...
AT 740 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3223 9622 3225 9624 3224 9626 3226 9629
3228 9628 3230 9630 3230 9633 3232 9637
3265 9630 3262 9608 3261 9607 3236 9608
TIME...MOT...LOC 0040Z 220DEG 29KT 3244 9611
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:41 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 11, 6:41 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 641 PM CDT THU OCT 11 2012 .AVIATION... /00Z TAFS/ CONCERNS...CONVECTION INTO EARLY EVENING...AND MVFR/IFR STRATUS TONIGHT THROUGH FRIDAY MORNING. TEMPERATURES IN THE MID TO UPPER 80S AND DEW POINTS IN NEAR 70F WERE ENOUGH TO OVERCOME WHAT CAP REMAINED UNERODED THIS AFTERNOON IN AREAS GENERALLY EAST OF I-35 AND SOUTH OF I-30. ALTHOUGH UNSEASONABLY HIGH CAPE VALUES REMAIN WEST OF I-35...VISIBLE IMAGERY OF THE CU FIELD INDICATES THE CAP WILL WIN TODAY. WILL CARRY VCSH AT DAL/ACT...BUT CONVECTIVE POTENTIAL AT DFW/GKY AND POINTS WEST IS TOO LOW FOR INCLUSION IN THE TAFS. WITH MID-LEVEL RIDGING IN PLACE...THE ACTIVITY SHOULD QUICKLY DIMINISH AS THE BOUNDARY LAYER BEGINS TO COOL. A LLJ OF 30-35KTS WILL ENSUE BY LATE THIS EVENING AROUND 2-4KFT AGL...RESULTING IN AN INITIAL SURGE OF MVFR/VFR STRATUS. WITH ADDITIONAL ADVECTION AFTER MIDNIGHT...CEILINGS MAY FALL INTO THE IFR CATEGORY BY DAYBREAK. EXPECT THE LOWER CEILINGS WILL REMAIN DEEPER INTO THE WARM SECTOR (INCLUDING WACO)...AND WILL PREVAIL MVFR CEILINGS AT METRO TAF SITES. DESPITE AN UNSEASONABLY WARM BOUNDARY LAYER...ADDITIONAL MOIST ADVECTION BENEATH A PERSISTENT INVERSION WILL RESULT IN A SIMILARLY SLOW EROSION OF THE LOW CLOUDS ON FRIDAY. THIS INHIBITION SHOULD PRECLUDE ANY CONVECTIVE INITIATION FRIDAY AFTERNOON. EXTENDED... ANOTHER STRATUS INTRUSION WILL ARRIVE LATE FRIDAY NIGHT INTO SATURDAY MORNING. THIS WILL BE INTRODUCED WITH THE 06Z PACKAGE. 25 && .PREV DISCUSSION... /ISSUED 341 PM CDT THU OCT 11 2012/ SYNOPSIS...EARLY AFTERNOON WATER VAPOR IMAGERY DEPICTED AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN CA MOVING SLOWLY EAST. 12Z UPPER AIR ANALYSIS INDICATED THAT RELATIVELY DEEP GULF MOISTURE WAS IN PLACE ACROSS THE REGION WITH H850 DEW POINTS OBSERVED AROUND 15 DEG C OVER MOST OF THE SOUTHERN PLAINS. 18Z SFC OBSERVATIONS INDICATED A DIFFUSE WARM FRONT LIFTING NORTH ACROSS NORTH TX EARLY THIS AFTERNOON. SFC DEW POINTS ALONG AND SOUTH OF THIS FRONT WERE HOLDING IN THE LOWER 70S. TEMPERATURES SOUTH OF THE FRONT HAD CLIMBED INTO THE MID AND UPPER 80S WHILE NORTH OF THE FRONT TEMPERATURES REMAINED IN THE UPPER 70S. THE 12Z FWD SOUNDING INDICATED THE PRESENCE OF A STRONG CAPPING INVERSION IN PLACE WHICH IS LIKELY REPRESENTATIVE OF THE NORTHERN HALF OR SO OF THE CWA. 18Z AMDAR (AIRCRAFT) SOUNDINGS INDICATED THAT THIS CAP REMAINS IN PLACE AROUND THE H750 LEVEL WHILE FURTHER SOUTH THE CAPPING INVERSION WAS LOCATED MUCH HIGHER...AROUND H600. THE H600 INVERSION IS MORE REPRESENTATIVE OF THE AIRMASS AROUND AND SOUTH OF THE WACO AREA. BECAUSE THE INVERSION IS SO ELEVATED...IT HARDLY PRESENTS ANY CONVECTIVE INHIBITION ANYMORE AND ACTUALLY JUST CONTRIBUTES TO HIGHER CAPE VALUES WITH STEEPER LAPSE RATES ABOVE THE INVERSION. THROUGH TONIGHT...BECAUSE THE INVERSION IS SO ELEVATED AROUND WACO AND AREAS SOUTH...THINK THAT THERE IS A GOOD CHANCE THAT THE WARM AIR ADVECTION SUPPORTED CONVECTION LOCATED JUST EAST OF A KILLEEN TO NEW BRAUNFELS LINE WILL CONTINUE TO MOVE NORTH INTO THE FORECAST AREA THROUGH SUNSET. LOCALLY CALCULATED CONVECTIVE PARAMETERS INDICATE THAT THERE IS AROUND 2000 J/KG OF CONVECTIVE POTENTIAL ENERGY IN PLACE OVER THE SOUTHERN CWA WITH RELATIVELY WEAK DEEP LAYER SHEAR. AS A RESULT THINK THAT THERE IS A CHANCE FOR SOME PULSE STRONG TO SEVERE THUNDERSTORM ACTIVITY OVER THE SOUTHEASTERN THIRD OR SO OF THE CWA THROUGH SUNSET. DEEP GULF MOISTURE...MODERATE INSTABILITY AND A LACK OF STRONG DEEP LAYER SHEAR ALL SEEM TO SUPPORT A SINGLE CELL STORM MODE WHERE DOWNBURST WINDS WOULD BE THE PRIMARY HAZARD. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHEREVER STORMS HAPPEN TO MOVE OVER THE SAME LOCATION MULTIPLE TIMES. EXPECT THAT ONGOING THUNDERSTORM ACTIVITY WILL TEND TO DISSIPATE AFTER SUNSET WITH THE LOSS OF HEATING AND OVERALL WEAK FORCING FOR ASCENT. GUIDANCE IS FAIRLY CONSISTENT IN ADVERTISING THE DEVELOPMENT OF A 35 TO 40 KT LOW LEVEL JET OVER THE CWA OVERNIGHT. LOW LEVEL WARM AIR ADVECTION TIED TO THE LOW LEVEL JET IS EXPECTED TO BE CONCENTRATED MORE OVER THE NORTHERN CWA TONIGHT AND WITH THE STRONGER CAPPING INVERSION TO THE NORTH...THINK THAT THE CHANCES OF NEW SHOWERS AND STORMS DEVELOPING IN THE LOW LEVEL JET ARE LOW. THE LOW LEVEL JET SHOULD USHER STRATUS BACK NORTH OVER MUCH OF THE CWA TONIGHT...HOWEVER FOG AND DRIZZLE ARE MUCH LESS LIKELY WITH THE WARM FRONT EXPECTED TO LIFT NORTH INTO OKLAHOMA BY THIS EVENING. FRIDAY AND FRIDAY NIGHT...THE SOUTHERN CA UPPER LOW IS EXPECTED TO MOVE EAST TOWARDS THE TX AND OK PANHANDLES DURING THIS PERIOD. THIS WILL SEND A RELATIVELY STRONG UPPER LEVEL JET OVER THE SOUTHERN CONUS ROCKIES RESULTING IN STRENGTHENING LEE SIDE CYCLOGENESIS OVER THE SOUTHERN HIGH PLAINS. THE PRIMARY IMPACT ON NORTH AND CENTRAL TX WEATHER WILL BE AN INCREASE IN SOUTHERLY WIND SPEEDS WHICH WILL HELP MAINTAIN DEEP GULF MOISTURE ALREADY IN PLACE OVER THE REGION. DEEP MOISTURE WILL RESULT IN AT LEAST PARTLY CLOUDY SKIES THROUGHOUT THE DAY...BUT ON AVERAGE WE SHOULD SEE A BIT MORE OF THE SUN FRIDAY AFTERNOON THAN WE HAVE THE PREVIOUS COUPLE OF DAYS...ESPECIALLY OVER THE NORTHERN HALF OF THE CWA. DESPITE THE DEEP MOISTURE AND MORE FAVORABLE EXPECTATIONS FOR HEATING...THINK WE WILL REMAIN DRY FRIDAY AND FRIDAY NIGHT. THE PRIMARY REASON FOR THIS IS THAT A SOMEWHAT COMPACT SHORTWAVE RIDGE IS EXPECTED TO BUILD OVER THE REGION THROUGH THE PERIOD OUT AHEAD OF THE UPPER LOW. THIS RIDGE SHOULD SUPPORT FORCING FOR SUBSIDENCE AND KEEP US DRY THROUGH SATURDAY MORNING. SATURDAY THROUGH SUNDAY...THE SOUTHERN CA UPPER LOW IS EXPECTED TO CONTINUE TO MOVE NORTHEAST THROUGH THE PERIOD WITH THE CENTER OF THE CLOSED CIRCULATION EXPECTED TO MOVE ALONG THE KANSAS/NEBRASKA BORDER SATURDAY AFTERNOON. WHILE THE CENTER OF THE CLOSED LOW WILL REMAIN TOO FAR NORTH TO HAVE A DIRECT IMPACT ON NORTH TX...GUIDANCE INDICATES THAT A SIGNIFICANT PIECE OF ENERGY...A SHORTWAVE TROUGH EMBEDDED IN THE UPPER LOW...WILL MOVE OVER THE SOUTHERN PLAINS SATURDAY AFTERNOON THROUGH THE EVENING HOURS. THIS PIECE OF ENERGY WILL PRIMARILY SPREAD LARGE SCALE FORCING FOR ASCENT NORTH OF THE RED RIVER...HOWEVER IT IS ALSO EXPECTED TO SHARPEN UP A PACIFIC TYPE COLD FRONT AND SEND IT SOUTHEAST TOWARDS NORTH TX SATURDAY AFTERNOON. THE ENHANCEMENT OF THE FRONT SHOULD RESULT IN STRONG MESOSCALE FORCING FOR ASCENT OUT AHEAD OF THE FRONT RESULTING IN THE INITIATION OF A BROKEN LINE OF STORMS BY LATE SATURDAY AFTERNOON JUST WEST OF THE CWA. THERE WILL ALSO LIKELY BE SOME ENHANCED UPWARD VERTICAL MOTIONS SUPERIMPOSED OVER THE NORTHWEST PORTIONS OF THE CWA SATURDAY AFTERNOON WITH THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK IN PLACE. BETWEEN FORCING FOR ASCENT ASSOCIATED WITH THE BOUNDARY AND UPPER LEVEL SUPPORT IN THE FORM OF THE THERMALLY DIRECT AGEOSTROPHIC JET STREAK CIRCULATION...CONFIDENCE IN THUNDERSTORM ACTIVITY SATURDAY AFTERNOON THROUGH THE EVENING HOURS HAS INCREASED WITH THIS FORECAST PACKAGE. WENT AHEAD AND BUMPED POPS INTO THE 50 TO 60 PERCENT RANGE AS A RESULT. OVERALL CONFIDENCE IN AN ORGANIZED STORM MODE DURING THE PERIOD HAS INCREASED AS WELL. MODEL CONSENSUS INDICATES THAT INSTABILITY WILL BE SOMEWHAT LIMITED OUT AHEAD OF THE FRONT...PRIMARILY DUE TO PERSISTENT STRATOCUMULUS ASSOCIATED WITH DEEP MOISTURE AND ISENTROPIC LIFT AHEAD OF THE FRONT. EVEN WITH LIMITED HEATING...GUIDANCE STILL FORECASTS AROUND 1500 J/KG OF CAPE ALONG AND SOUTHEAST OF THE FRONT SATURDAY AFTERNOON AND EVENING. WHILE THERE IS SOME CONCERN REGARDING AVAILABLE POTENTIAL ENERGY FOR CONVECTION...CONFIDENCE IS HIGH IN STRONG DEEP LAYER SHEAR IN PLACE WITH THE PRESENCE OF THE JET STREAK OUT AHEAD OF SATURDAYS SHORTWAVE TROUGH. ASSUMING THERES SUFFICIENT INSTABILITY TO SUPPORT UPDRAFT STRENGTH...FAVORABLE VALUES OF DEEP LAYER SHEAR AND STRONG FORCING FOR ASCENT ALONG THE FRONT SHOULD SUPPORT A LINEAR STORM MODE SATURDAY AFTERNOON THROUGH THE OVERNIGHT HRS ACROSS NORTH TX. THERE MAY BE A WINDOW FOR DISCRETE CONVECTION UPON THUNDERSTORM INITIATION ALONG THE FRONT SATURDAY AFTERNOON...HOWEVER THIS IS EXPECTED TO OCCUR NORTHWEST OF OUR CWA AT THIS TIME. AFTER AN INITIALLY BROKEN/DISCRETE STORM MODE...EXPECT CONSOLIDATION INTO A SQUALL LINE WHICH SHOULD ALLOW STORMS TO MOVE EAST OFF THE FRONT AND THROUGH THE CWA. ASSUMING A LINE OF THUNDERSTORMS HAS DEVELOPED BY 00Z...THIS LINE IS EXPECTED TO RESIDE OVER THE FAR NORTHWESTERN CWA AT 00Z...MOVING EAST-NORTHEAST THEREAFTER. THE LOW LEVEL JET SHOULD RAMP UP AGAIN AFTER SUNSET WHICH SHOULD ACTUALLY BE FAVORABLE FOR THE DOWNSTREAM PROPAGATION OF THE SQUALL LINE. THE LOW LEVEL JET WILL ENHANCE LOW LEVEL SHEAR RELATIVE TO THE CONSOLIDATED COLD POOL ENHANCING VERTICAL MOTIONS ALONG THE GUST FRONT AS IT MOVES EAST. THIS SQUALL LINE IS EXPECTED TO APPROACH THE DFW AREA AROUND MIDNIGHT AND THEREAFTER IT SHOULD BE WEAKENING AS THE UPPER LEVEL JET STREAK PULLS OFF TO THE NORTHEAST AND SEVERAL HOURS OF COOLING REDUCE OVERALL DOWNSTREAM INSTABILITY. SEVERE WEATHER HAZARDS: SATURDAY AFTERNOON THROUGH MIDNIGHT...THIS LINE OF STORMS SHOULD BE CAPABLE OF PRODUCING SEVERE WEATHER...WITH THE PRIMARY THREAT BEING IN THE FORM OF DAMAGING STRAIGHT LINE WINDS. LARGE HAIL IS ALSO POSSIBLE BUT WOULD BE MORE LIKELY ASSOCIATED WITH EMBEDDED SUPERCELL STRUCTURES AND SHOULD NOT BE AS WIDESPREAD A THREAT AS DAMAGING WINDS. EXPECT THE LINE OF STORMS TO BE CHARACTERIZED BY A FEW BOWING STRUCTURES IN WHICH ANY DAMAGING WINDS SHOULD BE MAXIMIZED. WHILE A HIGH END DAMAGING WIND THREAT IS NOT EXPECTED...GUSTS OF 60 TO 70 MPH WOULD SEEM POSSIBLE WITHIN ANY BOWING STRUCTURE MOVING THROUGH THE AREA SATURDAY AFTERNOON THROUGH THE EVENING HOURS. AFTER MIDNIGHT THE LOSS OF DEEP LAYER SHEAR AND MARGINAL DOWNSTREAM INSTABILITY SHOULD ALLOW THE SQUALL LINE TO BECOME OUTFLOW DOMINATED GREATLY REDUCING ITS POTENTIAL TO PRODUCE DAMAGING WINDS. OF COURSE THE EXACT EVOLUTION OF THIS SQUALL LINE IS HIGHLY DEPENDENT UPON MESOSCALE (SHORT TERM AND LOCAL) FORECAST DETAILS WHICH WILL NOT BE WELL RESOLVED UNTIL SATURDAY MORNING. A SIGNIFICANT CHANGE IN THE TRACK OR STRENGTH OF THE UPPER LOW AND ASSOCIATED SHORTWAVE TROUGH WILL HAVE A LARGE IMPACT ON THIS FORECAST. SUNDAY...SUNDAYS THUNDERSTORM CHANCES ARE HIGHLY DEPENDENT UPON WHAT TRANSPIRES ON SATURDAY. FOR NOW...IT LOOKS AS THOUGH SATURDAY NIGHTS SQUALL LINE WILL LEAVE AN EAST/WEST ORIENTED BOUNDARY IN PLACE OVER THE SOUTHERN THIRD OF THE FORECAST AREA. IF THIS BOUNDARY EXISTS SUNDAY AFTERNOON...IT MAY PROVIDE THE IMPETUS FOR ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY OVER THE SOUTHERN THIRD OF THE CWA SUNDAY AFTERNOON. IF THE SQUALL LINE IS STRONGER IT MAY PUSH THIS BOUNDARY WELL SOUTH OF THE CWA BY SUNDAY AFTERNOON RESULTING IN A DRY FORECAST. FOR NOW JUST HAVE 20 TO 30 POPS IN THE FORECAST SOUTH OF THIS FORECAST BOUNDARY DUE TO UNCERTAINTY REGARDING SATURDAYS SQUALL LINE. NEXT WEEK...DID NOT MAKE ANY BIG CHANGES TO THE FORECAST AFTER THIS WEEKEND. GFS IS STILL VERY AGGRESSIVE WITH A COLD FRONT MID- WEEK WHILE OTHER GUIDANCE INDICATES A MUCH WEAKER FRONTAL PASSAGE. OPTED TO SIDE WITH THE WEAKER FRONTAL PASSAGE AT THIS TIME THEREBY SUPPORTING A DRY FORECAST AND NO SIGNIFICANT TEMPERATURE CHANGES IN THE LATTER PORTION OF THE FORECAST. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 86 69 83 67 / 10 10 10 20 60 WACO, TX 70 87 69 84 68 / 30 5 5 10 50 PARIS, TX 67 86 65 82 68 / 10 10 0 10 60 DENTON, TX 70 87 68 82 63 / 10 10 10 20 60 MCKINNEY, TX 69 86 68 82 66 / 10 10 5 20 60 DALLAS, TX 71 86 70 83 68 / 10 10 5 20 60 TERRELL, TX 69 86 68 84 69 / 30 10 5 10 60 CORSICANA, TX 69 86 69 84 69 / 60 5 5 10 50 TEMPLE, TX 70 87 68 84 69 / 20 5 5 10 40 MINERAL WELLS, TX 69 85 66 82 60 / 10 10 10 40 60 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/92
Hazardous weather outlook, Oct 11, 3:11 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT THU OCT 11 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 311 PM CDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL OCCUR SOUTH OF A COMANCHE...TO GLEN ROSE...TO WAXAHACHIE...TO CANTON LINE THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG AND PRODUCE VERY GUSTY DOWNBURST WINDS IN EXCESS OF 50 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WEST OF BONHAM...TO DALLAS...TO MERIDIAN...TO GATESVILLE LINE ON SATURDAY. THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS ALL OF NORTH TEXAS SATURDAY NIGHT. THE BEST CHANCES FOR SEVERE STORMS CONTAINING DAMAGING WINDS AND LARGE HAIL IS EXPECTED ACROSS THE NORTHWEST HALF OF THE AREA SATURDAY AFTERNOON AND EVENING. STORM CHANCES SHIFT TO AREAS SOUTH OF INTERSTATE 20 ON SUNDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20 THIS AFTERNOON FOR THE THREAT OF STRONG DOWNBURST WINDS. 05/
In the hours before
Special weather statement, Oct 11, 2:30 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT THU OCT 11 2012
TXZ158-174-112000-
MILAM TX-BELL TX-
230 PM CDT THU OCT 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
BELL COUNTY
WEST CENTRAL MILAM COUNTY
AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF GRANGER...MOVING NORTH AT 20
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...FORT HOOD...HARKER
HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGAN'S POINT
RESORT...NOLANVILLE...ROGERS...SALADO...TEMPLE AND TROY.
BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3065 9723 3074 9729 3083 9754 3087 9760
3090 9782 3103 9791 3107 9791 3132 9742
3124 9734 3128 9728 3099 9707 3098 9708
3096 9700
TIME...MOT...LOC 1930Z 191DEG 19KT 3083 9745Special weather statement, Oct 11, 6:22 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT THU OCT 11 2012
TXZ146-112345-
NAVARRO TX-
622 PM CDT THU OCT 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NAVARRO COUNTY
AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CORSICANA...MOVING NORTHEAST
AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA...DAWSON...KERENS AND NAVARRO.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3181 9646 3180 9655 3181 9671 3207 9690
3233 9638 3230 9630 3226 9628 3225 9624
3220 9620 3221 9615 3217 9618 3215 9610
3209 9612 3208 9607 3202 9605
TIME...MOT...LOC 2322Z 207DEG 19KT 3200 9659Special weather statement, Oct 11, 6:46 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT THU OCT 11 2012
TXZ146-120015-
NAVARRO TX-
646 PM CDT THU OCT 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NAVARRO COUNTY
AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER CORSICANA...MOVING NORTHEAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA...DAWSON...KERENS AND NAVARRO.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3181 9646 3180 9655 3181 9671 3207 9690
3233 9638 3230 9630 3226 9628 3225 9624
3220 9620 3221 9615 3217 9618 3215 9610
3209 9612 3208 9607 3202 9605
TIME...MOT...LOC 2346Z 207DEG 24KT 3212 9646Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.